A FIB WITH PACER

Hello
Have not been on for a bit but the site changes are great,love it.Anyway my question is about a fib and pacer i have been in a fib now for several days went to er and the Dr there said i was throwing pvc and i told him no i think thats the pacer he said you are probably right LOL and he is the Dr. anyway since i already was diagnosed with afib they just said call my dr see what he wants to do so i did he said double my tambacor and see him on 8/14 well the problem is i am still in afib with a very irregular heart beat all though it is not fast because i take atenalol which slows it way down but it still feels crazy like its just flopping around in there and lots of hard beats is this dangerous or just annoying is there any thing i can do ???Please any responce would be great ..Thanks Mytrose444 aka Valerie


3 Comments

Afib with Pacer

by BABlocker - 2007-08-03 08:08:27

Valerie,
If you are not on Warfarin, I would call your EP right away and let the on call doctor know that you are still in AF. If you do not get a call back, go back to the ER for chemical conversion (meds to convert you back to Normal Sinus Rhythm). In general there is a 24-48 hour window before anticoagulation is needed, if it is not already being used, to prevent formation of a blood clot which could lead to stroke.

If you are already on Warfarin/Coumadin, then call your EP on Monday and get an earlier appointment for evaluation. There is no reason for you to have to suffer with symptoms/discomfort until August 14th.

The danger is one of stroke prevention; if already being anticoagulated with a blood thinner, then the afib becomes a life quality issue and is not dangerous per se.

Hope this helps.

Warmly,
BABlocker

Afib

by hotform - 2007-08-05 01:08:29

I think I would let your doctor decide what you need to take . Mine put me on Rythmol SR and antenlol for the Afib and because I am a younger patient in otherwise good overall health they have me on 325mg of a coated aspirin as a blood thinner.
I had been on different medications down through the years for my afib and none of them seemed to make that much of a difference and like you I continued to have problems.
It wasn't until I started the Rythmol that I quit having a problem. Since my pacer and medication change, I have not been in afib in over two years.
I still get some flutter once in a while that lasts less than 10 seconds, but nothing else. Rick

Afib

by bobbecker76 - 2007-08-10 06:08:26

I had chronic afib for a while (not sure how long as I was asymptomatic). my cardiologist immediately put me on aspirin, but not on warfarin because it was decided I needed surgery.
The others are right, the biggest danger with afib is a clot forming in the heart and then being thrown causing a stroke. So you should make sure you're on blood thinner (at least an aspirin a day). After that, I would insist on finding out why you have afib - especially (what sounds like) chronically. I was told by three different doctors that they were really concerned about stopping the afib.
Good Luck!

You know you're wired when...

You have a $50,000 chest.

Member Quotes

Today I explained everything to my doctor, he set my lower rate back to 80 and I felt an immediate improvement.